MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and charring occurred.During the procedure, when the octaray mapping catheter was checked and chars were found to be stuck on multiple splines of the octaray mapping catheter.Chars were wiped off and the octaray was continuously used.After svc was again ablated at 90 watts, when the octaray mapping catheter was again removed from the patient¿s body, char was attached again.Under the physician¿s decision, char was wiped off and the octaray mapping catheter was continuously used as well.The procedure was completed as it was.There was no patient consequence.Device evaluation details: the device was returned to biosense webster for evaluation and the evaluation has been completed.A visual inspection and irrigation test of the returned device were performed in accordance with bwi procedures.Visual analysis revealed no damage or anomalies on the device.According to pictures provided by the decontamination center, char was observed on the spline of the catheter; however, during the inspection in the lab the tip, spline and electrodes were reviewed in detail, but no char, thrombus or clot residues were observed during the inspection.An irrigation test was performed, and the device was flushing correctly, no obstruction was observed.No irrigation issues were identified during the test.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char, thrombus or clot issues reported by the customer was confirmed based on the picture provide by the decontamination center.The char, thrombus or clot reported by the customer, could be related to the interaction between the ablation catheter with the octaray catheter; however, this cannot be conclusively determined.The instruction for use (ifu) contains the following warnings and precautions: before initiating the application of rf energy, a decrease in electrode temperature confirms the onset of saline irrigation of the ablation electrode.Monitoring the temperature from the electrode during the application of rf energy ensures that the irrigation flow rate is being maintained.Monitor the catheter tip temperature throughout the procedure to ensure adequate irrigation.If the temperature increases to 50°c during rf application, power delivery should be interrupted.Recheck the irrigation system prior to restarting the rf application char is a physical phenomenon of rf, it can be the normal result of the ablation process.In addition, the catheter used in conjunction with an rf generator is capable of delivering significant electrical power.Patient or operator injury can result from improper handling of the catheter and indifferent electrode, particularly when operating the catheter.If during ablation, the temperature does not rise, discontinue delivery of energy and check setup.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and charring occurred.During the procedure, when the octaray mapping catheter was checked and chars were found to be stuck on multiple splines of the octaray mapping catheter.Chars were wiped off and the octaray was continuously used.After svc was again ablated at 90 watts, when the octaray mapping catheter was again removed from the patient¿s body, char was attached again.Under the physician¿s decision, char was wiped off and the octaray mapping catheter was continuously used as well.The procedure was completed as it was.There was no patient consequence.The char was found but no impacts onto the patient could be found during the procedure.The patient returned to the room as scheduled.The physician mentioned the event might be caused of proximity of the octaray and the qdot micro catheter at the time of ablation.On the other hand, since the physician paid attention more carefully than usual, the physician had the impression that adhesion of char occurred more easily than expected.No chars were found on the qdot micro catheter, but only on multiple splines of the octaray.The chars clung closely to the splines.The patient was anticoagulated.Activated clotting time (act): 300 over.
 
Additional Manufacturer Narrative
On 23-jul-2024, additional information was received indicating the physician did not consider the char to be excessive but the physician thought that there was a potential risk for cerebral infarction.The correct catheter settings on the generator were selected and the pump was switching from low to high during ablation.Irrigation setting was set to default and heparinized normal saline was used.On (b)(6) 2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19752361
Report Number2029046-2024-02372
Device Sequence Number6607542
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public(01)10846835021110(11)240104(17)270103(10)31212442L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160902
Device Lot Number31212442L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/23/2024
08/30/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/22/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QDOT MICRO, BI, TC, D-F; QDOT MICRO, BI, TC, D-F; UNK_NGEN RF GENERATOR
Patient SexMale